Thunderstorm Wind, Pawnee
- When
- May 30, 8:38 PM CST
- Where
- Pawnee County, 0.8 mi NW of Terlton
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Public
- Coordinates
- 36.188, -96.490
Strong thunderstorm wind blew down several large tree limbs.
Isolated severe thunderstorms developed over northeast Oklahoma during the evening of the 30th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Isolated severe thunderstorms developed over northeast Oklahoma during the evening of the 30th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 30, 8:21 PM CST, 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 921 PM CDT SUN MAY 30 2010 ...UPDATE... .DISCUSSION... FORECAST UPDATES MADE. 00Z NAM AND LOCAL MODEL INDICATE PRECIPITATION WILL SPREAD ACROSS MOST OF NORTHEAST OKLAHOMA DURING THE NIGHT. TOOK POPS TO LIKELY OR HIGHER NORTHWEST OF A GROVE TO HENRYETTA LINE. PRECIPITATION MAY MOVE FARTHER SOUTH...BUT MODELS INDICATE A DIMINISHING CHANCE. MADE NO CHANGES TO LOW TEMPERATURES BUT REALIZE PRECIPITATION MAY CAUSE SOME AREAS TO REACH THEIR MINIMUMS MUCH SOONER. && .PRELIMINARY POINT TEMPS/POPS... TUL 69 90 72 92 / 70 30 10 20 FSM 66 90 69 91 / 10 30 10 10 MLC 67 91 71 92 / 20 20 10 10 BVO 66 88 68 91 / 100 30 20 20 FYV 61 85 66 88 / 20 30 10 20 BYV 63 85 65 88 / 20 30 10 20 MKO 66 91 71 90 / 50 30 10 20 MIO 66 86 67 90 / 80 40 20 20 F10 67 91 71 91 / 60 30 10 10 HHW 66 90 69 93 / 10 20 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...02 LONG TERM....02
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
911 PM CDT SUN MAY 30 2010
ARZ001-002-010-011-019-020-029-OKZ049-053>076-311000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
904 PM CDT SUN MAY 30 2010
...SEVERE THUNDERSTORM WATCH 237 FOR PORTIONS OF NORTHEAST OKLAHOMA
UNTIL MIDNIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...CRITICAL.
AREA...NORTHEAST OKLAHOMA.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHWEST OF INTERSTATE 44.
DISCUSSION...
THUNDERSTORMS THAT DEVELOPED OVER KANSAS AND CENTRAL OKLAHOMA
CONTINUE TO MOVE SLOWLY EASTWARD. THE AIRMASS REMAINS UNSTABLE...
ALTHOUGH WIND SHEAR REMAINS WEAK. ISOLATED SEVERE THUNDERSTORMS
ARE EXPECTED THROUGH MIDNIGHT...AND THREAT LEVEL HAS BEEN
INCREASED FOR THAT...AND EXISTING WARNINGS. MARGINALLY SEVERE
HAIL AND WIND WILL BE THE GREATEST THREAT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK MAY BE ADVISABLE
FOR AREAS NORTHWEST OF INTERSTATE 44. PLEASE MONITOR LATER
UPDATES FOR POSSIBLE EXPANSION OF THREAT AREA.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
EXTENDED DISCUSSION...
ENOUGH MOISTURE AND INSTABILITY WILL CONTINUE OVER THE AREA
THROUGH THURSDAY TO PROVIDE AT LEAST A CHANCE OF THUNDERSTORMS
FOR SOME PART OF EACH DAY. ALTHOUGH ORGANIZED SEVERE THUNDERSTORMS
ARE NOT EXPECTED...AFTERNOON HEATING MAY BE SUFFICIENT TO PRODUCE
AN ISOLATED SEVERE THUNDERSTORM.
BY FRIDAY...FLOW ALOFT BECOMES MORE WESTERLY...WITH TEMPERATURES
ALOFT LIKELY TO KEEP THUNDERSTORMS FROM INITIATING.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
745 PM CDT SUN MAY 30 2010
OKZ054-310130-
OSAGE OK-
745 PM CDT SUN MAY 30 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHERN OSAGE
AT 745 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF GRAINOLA...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PEARSONIA...FORAKER AND GRAINOLA.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3700 9618 3699 9618 3675 9629 3683 9676
3699 9675 3700 9674
TIME...MOT...LOC 0045Z 285DEG 20KT 3698 9667SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
813 PM CDT SUN MAY 30 2010
OKZ054-059-310200-
OSAGE OK-PAWNEE OK-
813 PM CDT SUN MAY 30 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WESTERN OSAGE AND PAWNEE
AT 813 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 18 MILES WEST OF APPERSON TO 31 MILES WEST OF
PAWNEE...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...SHIDLER...FAIRFAX...BURBANK...PAWNEE...
SKEDEE AND RALSTON.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3670 9707 3671 9705 3670 9694 3676 9689
3679 9676 3683 9675 3675 9643 3618 9682
3625 9683 3625 9692 3633 9692 3635 9703
3651 9704 3656 9690 3659 9690 3660 9691
3658 9699 3659 9704
TIME...MOT...LOC 0113Z 271DEG 23KT 3667 9703 3629 9731SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
815 PM CDT SUN MAY 30 2010
OKZ054-055-310200-
OSAGE OK-WASHINGTON OK-
815 PM CDT SUN MAY 30 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
WASHINGTON AND NORTHEASTERN OSAGE
AT 815 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER BIGHEART...
MOVING SOUTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...PAWHUSKA...OKESA...PEARSONIA...BIGHEART...
HULAH...BARTLESVILLE...RAMONA...OCHELATA...DEWEY AND COPAN.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3700 9581 3645 9582 3675 9662 3700 9634
TIME...MOT...LOC 0115Z 306DEG 26KT 3683 9622The Tulsa radar (KINX), 83 km away, was scanning. The volume nearest the first event began at 02:37 UTC.
3 thunderstorm wind. Local standard time, as filed.
Strong thunderstorm wind blew down several large tree limbs.
Strong thunderstorm wind blew down several large tree limbs.
Strong thunderstorm wind damaged roofs and blew down large tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2010Every state in 2010This day in weather historyWarnings in Oklahoma, May 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 228953, 228954, 228956.